Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 27, 2015, 1:49 PM CST for McCurtain County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2015, 1:49 PM CST (19:49 UTC)
- Expired
- Nov 27, 2015, 4:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 140 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 2:00 PM CST | FLASH FLOOD | Idabel, OK | NUMEROUS COUNTY ROADS FLOODED |
| Nov 27, 3:00 PM CST | FLASH FLOOD | 10 N Broken Bow, OK | TRUCK WAS WASHED OFF OF A LOW WATER BRIDGE CROSSING. DRIVER WAS ABLE TO ESCAPE AND GET TO HIGH GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WGUS54 KSHV 271949
FFWSHV
OKC089-272245-
/O.NEW.KSHV.FF.W.0075.151127T1949Z-151127T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CST FRI NOV 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 445 PM CST
* AT 146 PM CST, LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN ACROSS
THE WARNED AREA. SEVERAL RURAL ROADS HAVE BEEN CLOSED DUE TO
CREEKS OVERTOPPING BRIDGES IN LOW AREAS. OUTDOOR RECREATION
ACTIVITIES SUCH AS HUNTING IN LOW AREAS SHOULD BE SUSPENDED.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IDABEL, BROKEN BOW, WRIGHT CITY, VALLIANT, MILLERTON, HAWORTH,
GARVIN, OAK HILL, HOLLY CREEK, SHINEWELL, GOLDEN, BETHEL, PICKENS,
SHERWOOD, EAGLETOWN, HOCHATOWN, WATSON, GLOVER, CERROGORDO AND
BOKHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
IF YOU ENCOUNTER FLOODED ROADS, TURN AROUND, DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9448 3369 9450 3391 9507 3392 9508
3392 9512 3394 9513 3394 9514 3424 9514
3425 9505 3451 9505
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 1:41 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 27, 1:41 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 141 PM CST FRI NOV 27 2015 .DISCUSSION... COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX. UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK. CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT. SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO. FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST. WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW LA ALONG AND AHEAD OF THE COLD FRONT. RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT. UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL HEAVY RAINFALL QUITE POSSIBLE. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 63 54 58 / 60 60 90 80 MLU 63 73 61 69 / 30 30 40 60 DEQ 48 51 47 50 / 100 100 100 80 TXK 53 55 49 52 / 90 90 100 80 ELD 62 67 55 58 / 60 70 90 80 TYR 46 49 46 50 / 90 80 90 80 GGG 49 54 49 53 / 80 80 90 80 LFK 61 65 54 60 / 50 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR ARZ050-051- 059>061-070-071. LA...NONE. OK...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR OKZ077. TX...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR TXZ096-097- 108>112-124>126-136-137. &&
Hazardous weather outlook, Nov 27, 11:46 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST FRI NOV 27 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-281800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG- 1146 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY MORNING... EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO DURING THIS WEEKEND. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 281800- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. VIII.
In the hours before
Special weather statement, Nov 27, 11:32 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1132 AM CST FRI NOV 27 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE...MANY... ZWOLLE...PLEASANT HILL...NATCHITOCHES...WINNFIELD...COLFAX... MONTGOMERY...DRY PRONG...CLARKS...GRAYSON...COLUMBIA...JENA... MIDWAY...OLLA...IDABEL...BROKEN BOW...CLARKSVILLE...BOGATA... MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...DAINGERFIELD... LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS... QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER... BIG SANDY...JEFFERSON...TYLER...LONGVIEW...MARSHALL... JACKSONVILLE...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES... CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL...PINELAND 1132 AM CST FRI NOV 27 2015 ...A MAJOR RISE TO DEVELOP ON THE RED RIVER DURING THE LAST DAYS OF THIS NOVEMBER AND THROUGH THE FIRST WEEK OF DECEMBER... ...MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER...THE HIGHEST STAGES SINCE DECEMBER OF 2002... A VERY HEAVY RAINFALL EVENT CONTINUES TO UNFOLD ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS. FIVE TO TEN INCHES OF RAIN WITH ISOLATED AMOUNTS UPWARDS OF A FOOT IS FORECAST TO FALL ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS NEAR THE RED RIVER. AS A RESULT OF THE HEAVY RAINFALL...A STEEP RISE WILL DEVELOP ON THE RED RIVER BELOW LAKE TEXOMA DURING THIS WEEKEND. THIS RISE WILL THEN MOVE DOWNSTREAM INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE FIRST WEEK OF DECEMBER. MAJOR FLOODING WILL DEVELOP ON THE RED RIVER AT PECAN POINT NORTH OF DEKALB TEXAS. THE RED RIVER WILL RISE AND CREST NEAR 33.5 FEET DURING THIS UPCOMING SUNDAY AFTERNOON AND EVENING. FLOOD STAGE AT PECAN POINT IS 24 FEET. THIS FORECAST CREST AT PECAN POINT WILL BE SOME 1.5 FEET LOWER THAN WHAT OCCURRED DURING THIS PAST JUNE WHEN THE RED RIVER CRESTED AT 35.0 FEET DURING JUNE 2ND. DOWNSTREAM AT THE INDEX BRIDGE ON U.S. HIGHWAY 71 NORTH OF TEXARKANA...THE RED RIVER WILL CREST NEAR 24 FEET DURING TUESDAY MORNING OF NEXT WEEK. FLOOD STAGE AT THE INDEX BRIDGE IS 25 FEET. AT FULTON ARKANSAS...THE RED RIVER WILL RISE AND CREST NEAR 22 FEET DURING WEDNESDAY OF NEXT WEEK. FLOOD STAGE AT FULTON ARKANSAS IS 27 FEET. AT SHREVEPORT LOUISIANA...THE RED RIVER WILL RISE AND CREST NEAR 28.5 FEET DURING DECEMBER 5TH. FLOOD STAGE AT SHREVEPORT IS 30 FEET. EXPECT MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL. ON THE SULPHUR RIVER NORTHEAST OF TALCO TEXAS...EXPECT THE RIVER TO RISE AND CREST NEAR 29.5 FEET DURING SUNDAY AFTERNOON. FLOOD STAGE NEAR TALCO TEXAS IS 20 FEET. THIS WILL BE THE HIGHEST CREST ON THE SULPHUR RIVER NEAR TALCO TEXAS SINCE THAT OF DECEMBER 18 OF 2002 WHEN THE RIVER CRESTED AT 30.99 FEET.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:36 AM CST | River Flood Warning | SHV | McCurtain | 5 days |
| Nov 27, 10:36 AM CST | River Flood Warning | SHV | McCurtain | 6 days |
| Nov 27, 10:39 AM CST | River Flood Warning | SHV | McCurtain | 44 hr |
| Nov 27, 5:39 PM CST | Flash Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.